MAUDE Adverse Event Report: ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012270-12
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, mildly calcified, mildly tortuous left anterior descending coronary artery.A 2.00x12mm mini trek balloon dilatation catheter (bdc) was not soaked nor prepped outside the anatomy prior to use.Once at the lesion, an attempt was made to inflate the mini trek balloon, however a leak was noted in the balloon and the mini trek bdc was quickly pulled out.An unspecified balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 2017 - incorrect prep.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported balloon rupture could not be determined.It was reported that the device was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.Additionally, it was reported that the device was not prepared (air aspiration) outside the anatomy.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, ifu specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.Possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, interactions with other devices or patient anatomy.In this case, a conclusive cause for the reported balloon rupture could not be determined since the device was not returned for analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported balloon rupture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the device was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use (ifu,) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the instructions for use (ifu) violation caused or contributed to the reported complaint.Additionally, it was reported that the device was not prepared (air aspiration) outside the anatomy.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global ifu specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.Based on the information provided, a definitive cause for the reported balloon rupture could not be determined.Possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, interactions with other devices or patient anatomy.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
MINI TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22241840
Report Number2024168-2025-06241
Device Sequence Number12808512
Product Code LOX
UDI-Device Identifier08717648138140
UDI-Public(01)08717648138140(17)270930(10)41002G2
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012270-12
Device Catalogue Number1012270-12
Device Lot Number41002G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer09/08/2025
10/10/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date09/24/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown